1

votes

Where can I find vitamin A/retinol supplements?

Answered on August 19, 2014
Created June 21, 2012 at 12:13 AM

Can anyone give advice on how to get good vitamin A supplements and/or retinol supplements? I am 24 and have struggled with acne since age 12. I have gone through nearly treatment with disappointing results (topical antibiotics, oral antibiotics, topical medications, chemical peels, microdermabrasions, etc etc), and would like to try Vitamin A supplements before considering something as drastic as Accutane.

Any advice is greatly appreciated!!!!

91882203467f64f68f25f58f1caeee68

(1017)

on June 21, 2012
at 12:17 PM

My legs started to get this weird numb feeling, and if I elevated my feet/legs for short periods of time they would fall asleep extremely fast. The first time I took 40k iu I had acupuncture that day and laying on the bed they elevate your legs, and after 30 mins my foot was 100% numb to the touch. I tried this 3x by scaling down to 20k iu and them increasing to 40k iu. Each time the same thing happened. My skin also starts to get pretty dry, and I wake up with extremely dry eyes.

543a65b3004bf5a51974fbdd60d666bb

(4493)

on June 21, 2012
at 03:01 AM

hi Shawn, out of interest, what were the noticeable side effects you felt at anything over 30,000iu per day?

3327924660b1e2f8f8fc4ca27fedf2b2

(2919)

on June 21, 2012
at 02:59 AM

^"Accutane" doesn't exist anymore. But the active ingredient in Accutane is still completely legal and easy to get from a derm.

Ed8045e8840404b023764f1ea2cb6a5e

(191)

on June 21, 2012
at 01:49 AM

My doc gave me the information for accutane several years ago, and it was discontinued shortly after that. It seems only the brand name is off the table. Generics are still available.

91882203467f64f68f25f58f1caeee68

(1017)

on June 21, 2012
at 01:02 AM

Has it been taken off the market completely in all countries? Or only certain ones. I'm in the US and a dermatologist recently offered it to me, but I decided not to take it.

  • Ccd1731f4381fac4bf8cb826df06d428

    asked by

    (5)
  • Views
    10.6K
  • Last Activity
    1279D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

4 Answers

2
3327924660b1e2f8f8fc4ca27fedf2b2

(2919)

on June 21, 2012
at 12:28 AM

Your logic should be to fix up your diet and lifestyle. Eat liver if you want a good source of Vitamin A.

Not "if Vit A doesn't work, I'll go on one of the most toxic prescription drugs ever created by humans."

0
B36ef1655fb78b6a92bab60bacbdf8e0

on June 21, 2012
at 01:00 AM

you may wish to continue a topical treatment with retinol in it; I believe avene has got such a cream.

there is also retin-a, a cream with isotretinoin in it but not OTC; you should ask your dermato for it.

also, acne has got lots of thread here; read some other posts :]

0
Ed8045e8840404b023764f1ea2cb6a5e

(191)

on June 21, 2012
at 12:58 AM

I agree with Roth--change your diet! While I don't have acne, I do have rosacea, and my skin looked so much better after I completed a Whole30. Since then, my skin has acted up, so will once again remove dairy and alcohol from my diet. After this one last glass of red wine....

Consider too, what type of skin care and cosmetics you are using. I switched to a face wash, shampoo and conditioner with no salicylates, parabens, or phosphates--I use extremely gentle care for damaged skin, and my skin is thanking me for that, too.

Are you able to see a functional medicine practitioner? Rather than a GP treating only your acne, a functional medicine MD will look at your hormones, thyroid, etc and how your whole body is working (or not working), and perhaps find an underlying issue that is causing your acne.

And, fyi, Accutane has been taken off the market.

91882203467f64f68f25f58f1caeee68

(1017)

on June 21, 2012
at 01:02 AM

Has it been taken off the market completely in all countries? Or only certain ones. I'm in the US and a dermatologist recently offered it to me, but I decided not to take it.

3327924660b1e2f8f8fc4ca27fedf2b2

(2919)

on June 21, 2012
at 02:59 AM

^"Accutane" doesn't exist anymore. But the active ingredient in Accutane is still completely legal and easy to get from a derm.

Ed8045e8840404b023764f1ea2cb6a5e

(191)

on June 21, 2012
at 01:49 AM

My doc gave me the information for accutane several years ago, and it was discontinued shortly after that. It seems only the brand name is off the table. Generics are still available.

0
91882203467f64f68f25f58f1caeee68

(1017)

on June 21, 2012
at 12:45 AM

You can buy them at any pharmacy, health food store (i.e. Whole Foods), grocery stores (i.e. Stop and Shop). How much do you plan on taking? There are toxicity risks with vitamin A, and I personally felt noticeable side effects at anything over 30,000iu per day. I used the Country Life brand which I think is sourced from cod liver oil. I actually do have clearer (note clearer, not CLEAR) skin taking 20-30iu per day but I honestly have no idea how safe it is long term.

543a65b3004bf5a51974fbdd60d666bb

(4493)

on June 21, 2012
at 03:01 AM

hi Shawn, out of interest, what were the noticeable side effects you felt at anything over 30,000iu per day?

91882203467f64f68f25f58f1caeee68

(1017)

on June 21, 2012
at 12:17 PM

My legs started to get this weird numb feeling, and if I elevated my feet/legs for short periods of time they would fall asleep extremely fast. The first time I took 40k iu I had acupuncture that day and laying on the bed they elevate your legs, and after 30 mins my foot was 100% numb to the touch. I tried this 3x by scaling down to 20k iu and them increasing to 40k iu. Each time the same thing happened. My skin also starts to get pretty dry, and I wake up with extremely dry eyes.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!